MAUDE Adverse Event Report: CAREFUSION 303, INC. BD Pyxis¿ MedBank Tower; Automated Dispensing Cabinet

CAREFUSION 303, INC. BD Pyxis¿ MedBank Tower; Automated Dispensing Cabinet
Model Number 500004500000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when using the bd pyxis¿ medbank tower drawers 9 and 10 were not working.As per part investigation, it was determined that the issue was identified as thermal damage to component u501 on the pcba pmc pyxis mini, resulting from an electrical failure.This damage compromised communication and control signals, causing the drawers to malfunction.However, there were no delays or adverse events or injuries reported based on this event.
 
Additional Manufacturer Narrative
A review of the complaint history for sn (b)(6) was performed in salesforce which did not locate similar complaint(s) with the same failure mode for this serial number.A review of the device history record for sn (b)(6) was performed from the date of manufacture, 29-nov-2018 and confirmed that this device was not previously returned for servicing and there were no production failures which correlates to the customer reported issue.Part analysis: the reported condition of drawer 9 and 10 not working was confirmed by fse and subsequently confirmed in the dchu inspection process.According to work order (b)(4), the field service engineer (fse) reported that replaced the module controller for drawers 9 and 10 due to no indicator lights, isolated and reconnected auxiliary cabinet sections for troubleshooting, coordinated medbank support reconfiguration and testing with no further failures observed, replaced faulty locks after cutting inaccessible rear locks, replaced the aib and internal pyxibus cable, migrated the all in one and bio id to the auxiliary unit for temporary main operation, unplugged drawer 14 per medbank support request, and confirmed all remaining drawers were functioning before monitoring continued.The system functioned as intended after the field service engineer repaired the device.During dchu visual inspection: o pn 151730-21: the inspection revealed localized thermal damage on component u501 (ic), characterized by a small burn mark and localized surface discoloration on the package.During dchu testing: o pn 151730-21: no functional testing was performed due to the observed thermal damage on component u501 on the returned module controller.The device was in use for treatment purposes as intended per 21 cfr 820.198(d).Root cause: the root cause was identified as thermal damage to component u501 on the pcba pmc pyxis mini resulting from an electrical failure.This damage compromised communication and control signals causing the drawers to malfunction.

Brand Name
BD Pyxis¿ MedBank Tower
Common Device Name
Automated Dispensing Cabinet
Manufacturer (Section D)
CAREFUSION 303, INC.
3750 torrey view ct
san diego CA 92130
Manufacturer (Section G)
CareFusion 303, INC.
10020 pacific mesa blvd
san diego CA 92121 -438
Manufacturer Contact
brett wilko
3750 torrey view ct
san diego, CA 92130
+1(858)617-2000
MDR Report Key50895529
Report Number2016493-2026-66315
Device Sequence Number13433029
Product Code BRY
UDI-Device Identifier10885403512568
UDI-Public(01)10885403512568
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number500004500000
Device Catalogue Number169-40
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/21/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown